Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 75, NWS Mobile, AL

April 6, 1999Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 6, 1999, 6:54 PM CDT for Conecuh County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 1999, 6:54 PM CDT (23:54 UTC)
Expired
Apr 6, 1999, 7:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Conecuh County, AL

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:55 PM CDTThunderstorm Wind 55Repton, ALHigh winds blew trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMOB 062350 RRA
SVRMOB
ALC035-070030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
654 PM CDT TUE APR 6 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONECUH COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 730 PM CDT

* AT 649 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 14 MILES NORTHWEST OF CASTLEBERRY OR 5 MILES WEST OF
  BELLEVILLE... MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  BELLEVILLE BY 700 PM CDT
  LENOX BY 720 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:20 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 6, 2:20 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT TUE APR 6 1999

WK FNT BEGINNING TO STALL JUST NW OF MOB ATTM WITH SCT SHRA/-TSRA OVR
ERN FCST AREA.  MODIFIED BALLOON AND AFTERNOON GOES SOUNDINGS
INDICATE NOT AS MUCH OF A CAP TODAY...ALSO WE ARE A BIT MORE UNSTABLE
THAN WE EXPECTED YESTERDAY WITH MODIFIED CAPES ARND 2000 J/KG.
FORTUNATELY CONVERGENCE ALONG FNT NOT IMPRESSIVE AND FORCING ALOFT IS
WK.  ANY STORMS SHUD REMAIN GARDEN VARIETY FOR REST OF AFTN
DEPENDANT MAINLY ON INSOLATION FOR FORCING.

EXACT POSN OF BNDRY WL BE HARD TO GAUGE BY 00Z...BUT THINK INLAND
AREAS WILL EXPERIENCE SOME LLVL DRY ADVECTION WITH MSTR HANGING IN
ALG CSTL AREAS.  FNT HASNT MADE MUCH SEWD PROGRESS THRU OUR NWRN
COUNTIES TODAY.  LOW TEMPS TONIGHT WILL RANGE MID 50S FAR NW TO MID
60S SE...BUT JUST WHERE TO BREAK 50S VS 60S HARDER TO CALL SINCE FNT
MAY SAG A BIT FARTHER TO SE BEFORE TOTALLY STALLING.  PTCHY FOG WILL
AGAIN BE SEEN TONIGHT...ESPECIALLY IN AREAS WHERE IT RAINS...CLOUDS
CLEAR OUT...AND WNDS GO LIGHT (NOTHING TOO UNUSUAL THERE).

OVR NEXT 48 HRS...MODELS IN DECENT AGREEMENT DIGGING NEXT UPR SYSTEM
ACRS SWRN STATES AND THEN KICKING IT OUT ACRS THE CNTRL/SRN PLAINS.
AMPLIFYING TROF ACRS THE WRN STATES WILL ENHANCE MID/UPR RIDGE ACRS
THE SERN US.  THIS SHOULD KEEP ANY SGNFNT WXMAKERS WELL TO THE NW
(WHERE THEY BELONG THIS TIME OF YEAR ACRS OK AND KS).  ALL IN ALL...
LOOKS LIKE GOOD BEACH WEATHER ON TAP.

OVR THE CSTL WATERS...GRADIENT SHUD RELAX AS BNDRY DSIPTS RIGHT ALG
COAST.  WITH NOTHING SGFNT COMING CLOSE NEXT FEW DAYS...LITTLE
CHANGE EXPECTED IN WINDS AND SEAS.  MODELS BRINGING WIND UP A BIT
ON THU BUT EXPECT GENLY LIGHT ONSHORE FLOW THRU FCST PD  MOST
OF ANYTHING SGFNT SHUD GO TO THE N AND ANY SFC BNDRYS SHUD STALL
BEFORE GETTING HERE.

MOB 63/84/65/84 1--1  PNS 64/83/65/82 1--1
DTS 64/83/65/83 1--1  GZH 58/85/59/86 1--1 05

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:53 PM CDTSevere Thunderstorm WarningMOBWilcox37 min
Apr 6, 6:38 PM CDTSevere Thunderstorm WarningMOBMonroe37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.